MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A clinical review of the complaint was completed by creganna medical clinician.The clinical concluded the following; the physician(s) clearly recognized that the access vessels were small, but proceeded with the procedure, therefore certainly putting the patient at risk (as they had expected) for this complication.In addition, the sequence of events is a little unclear from the description as it sounded like the user dilated and stented the vessel before placing the sheath then again to treat the dissection afterwards.Under those circumstances, the dissection was just as likely (if not more so) to be due to the pre-treatment (balloon and stent) of the vessel as the sheath.The complaint reported classification has been assigned as patient vessel dissection.The product was not returned for review at the time of this report being completed.As the device was not available for investigation and examination, it was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.The analysed classification assigned for this complaint was product not returned, complaint unable to confirm.A review of the manufacturing documentation for lot# 12694 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 25-nov-2019, when the review was completed, there was no other complaint associated with lot number 12694, for the reported issue, patient vessel dissection a review of the lotus device risk documentation was completed.Based on this review and information available, no updates are required to the risk documentation for the lotus introducer sheath device.There is no indication of a potential processing or design failure associated with this complaint.From the information available, there is no evidence indicating that the device was not used per the directions for use/product label.While the complaint description indicates "the access vessels were small in both legs," there is no indication or additional information available on the size of the vessels and if the device was used as per the ifu.Based on the event description and complaint investigation review, the reported issue, patient vessel dissection cannot be confirmed.The probable investigation conclusion code assigned to this complaint is 'known inherent risk of device'.The definition of known inherent risk of device is: 'reported adverse event known and documented in the labelling (including both short or long term known complications or adverse reactions)'.This complaint has been escalated to the quality management team.Based on the above conclusion, no further escalation or corrective action is required at this time.Creganna medical will continue to monitor for these complaint types.
 
Event or Problem Description
Complaint event received as follows; 'it was reported that: study id: (b)(6) patient current condition: stable details: patient (b)(6) required stenting of the external iliac (7 x 110 gore) which was somewhat expected.They ballooned the external iliac prior to the stent and then placed the stent thereafter.The access vessels were small in both legs, so there was a higher likelihood that this would happen.Both the proctor and myself set the expectation that vessel access would be challenging, but doctor wanted to proceed with the procedure.Prior to implant, the team gained contralateral access in the event there was a vascular complication.There was a dissection noted following the implant.The dissection was controlled (very little bleeding), the team ballooned and stented the left external iliac and the patient was stable throughout the entire process.' additional information received from the distributor confirming that the lotus introducer was thought to have been involved in the dissection.
 
Additional Manufacturer Narrative
A review of the additional information received in january was completed by creganna medical clinician and the findings are detailed as follows: ']it is now clear that all of the iliac/femoral interventions were after the fact.It also seems that like many of the other cases we have seen, the underlying issue is small vessels.Putting these large sheaths into small, usually diseased vessels is more likely to result in significant vascular injury such as that observed here.I would concur that the vessel size is really the issue here not any performance or manufacturing issue related to the sheath'.The complaint information received stated that the access vessels were small in both legs, so there was a higher likelihood that this would happen, with the users' setting the expectation that vessel access would be challenging, but doctor wanted to proceed with the procedure.Based on the review of the additional information, the probable investigation conclusion code assigned to this complaint has now been updated to 'adverse event related to patient condition' the definition of this code is: [an existing condition or disease is demonstrably responsible for the adverse event and use of the device has neither caused nor otherwise influenced this condition/disease-related adverse event.The initial investigation conclusion remains valid as submitted in the initial complaint report, summarized as follows; a clinical review of the complaint was completed by creganna medical clinician.The clinical concluded the following; the physician(s) clearly recognized that the access vessels were small, but proceeded with the procedure, therefore certainly putting the patient at risk (as they had expected) for this complication.In addition, the sequence of events is a little unclear from the description as it sounded like the user dilated and stented the vessel before placing the sheath then again to treat the dissection afterwards.Under those circumstances, the dissection was just as likely (if not more so) to be due to the pre-treatment (balloon and stent) of the vessel as the sheath.The complaint reported classification has been assigned as patient vessel dissection.The product was not returned for review at the time of this report being completed.As the device was not available for investigation and examination, it was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.The analysed classification assigned for this complaint was product not returned, complaint unable to confirm.A review of the manufacturing documentation for lot# 12694 and all of its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 25-nov-2019, when the review was completed, there was no other complaint associated with lot number 12694, for the reported issue, patient vessel dissection a review of the lotus device risk documentation was completed.Based on this review and information available, no updates are required to the risk documentation for the lotus introducer sheath device.There is no indication of a potential processing or design failure associated with this complaint.From the information available, there is no evidence indicating that the device was not used per the directions for use/product label.While the complaint description indicates "the access vessels were small in both legs," there is no indication or additional information available on the size of the vessels and if the device was used as per the ifu.Based on the event description and complaint investigation review, the reported issue, patient vessel dissection cannot be confirmed.This complaint has been escalated to the quality management team.Based on the above conclusion, no further escalation or corrective action is required at this time.Creganna medical will continue to monitor for these complaint types.
 
Event or Problem Description
Complaint event received as follows; 'it was reported that: study id: (b)(6) patient current condition: stable details: patient (b)(6) required stenting of the external iliac (7 x 110 gore) which was somewhat expected.They ballooned the external iliac prior to the stent and then placed the stent thereafter.The access vessels were small in both legs, so there was a higher likelihood that this would happen.Both the proctor and myself set the expectation that vessel access would be challenging, but doctor wanted to proceed with the procedure.Prior to implant, the team gained contralateral access in the event there was a vascular complication.There was a dissection noted following the implant.The dissection was controlled (very little bleeding), the team ballooned and stented the left external iliac and the patient was stable throughout the entire process.' additional information received from the distributor confirming that the lotus introducer was thought to have been involved in the dissection.Further discussions were held with the distributor on 20-jan-2020 and additional information received (found in the attachment of this follow up mdr report) was discussed and shared.The sequence of the events in the procedure and subsequent follow up were received.Based on the additional information, an additional clinical review was completed by creganna medical clinician.The findings of the second review and conclusion is found in section h.10 of this follow up mdr report.

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key9400061
Report Number3004193842-2019-00019
Device Sequence Number2579586
Product Code DYB
UDI-Device Identifier05391526210116
UDI-Public(01)05391526210116(17)210724(10)12694
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2021
Device Model NumberH749NTR200
Device Catalogue NumberLIS-L
Device Lot Number0000012694
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;